Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Venaflaxin?

(13 Posts)
slushie Sat 18-Oct-14 17:59:48

I don't think I've spelt that right.
Anyway My meds are being changed to this and was wondering if anyone had any experience of this tablet?

Ivytheterrible Sat 18-Oct-14 20:56:46

I think you might mean venlafaxine. I've been on it for several months and it has been a lifesaver for me when other ad's gave me horrible side effects or didn't help me. Apparently it is hard to come off and the withdrawal can be awful but I'm trying not to think about that right now and concentrate on the positives.

slushie Sat 18-Oct-14 21:00:42

Yes that's what I mean. Glad to hear its worked for you, did you experience any side affects at first?

Ivytheterrible Sat 18-Oct-14 21:19:53

No side effects for me and it really lifted the depression quickly as well.

Luvvies Sat 18-Oct-14 21:28:37

My mums on it, after previous long term ADs may have stopped working and being really not herself. Anyway, within a short time there was a real positive change, she then increased the dose again and is now much better. She's hasn't seen any side effects.

scarecrow22 Tue 21-Oct-14 22:38:24

I've been on it 5 yrs. Helped hugely. No side effects. Everyone's different but I'd highly recommend trying it. Only downside is if you forget a dose/take it late you can feel very odd: now I know hat it is I just ride it our for a few hours without worrying. Also play with timing: I take most of mine in the morning and find it more helpful than eve. Good luck and I really hope you feel well soon x

GirlInASwirl Fri 24-Oct-14 23:57:38

I've been on it around 6 months. Came from Trazadone to this - I now have my mornings back! I agree with scarecrow about the need to take tablets on time. If I don't I feel daydreamy and get awful 'brain zaps' (like electrical shocks). I did toy with the idea of coming off the tablets because of these - but I am also get some good benefits.

prettydaisies Sat 25-Oct-14 09:59:55

I think I'm going to start this as well as things aren't going too well for me at the moment. I'm just tailing off the mirtazipine first although I did read on here that you can take both. Perhaps we can help each other.

slushie Sat 25-Oct-14 14:43:19

Thanks for the replies.
Pretty daisies have you started it yet? I'm weaning off my current meds (quetiapine) today I'm taking 50mg, the the next 2 days 25mg then I start the new one. Should I take it in the morning? My current ones have to be taken at night.
I'm quite anxious about starting them but hopefully I will be fine.

scarecrow22 Sat 25-Oct-14 15:05:03

OP, I made exactly the same transition. From Quitiapin to Venlafaxine. I totally n'er stand the anxiety- in some ways it's helpful as you won't be so shocked or scared when you feel peculiar for two or three days. I made sure I had people ( adults) around a lot, visited a good friend for tea, things like that. They were v short lived before I began feeling huge benefit. Your recovery will still be up and down, but hopefully you will share with so many people a much better quality of life.
I find it much better taking them in the morning. I believe there might be a slight amphetamine effect, but not so you'd notice so to speak. I also have to take with food. If you get onto a bigger dose, you can split and take final 75mcg in evening with - ime - no detrimental effect.
I'm not often on MN these days but I'll try and remember to check in. Take it gently, be kind to yourself, make sure you have friends around and I pray soon you'll be really glad you found it x

prettydaisies Sat 25-Oct-14 15:29:36

I don't think I'll be starting it for another fortnight. Am also very anxious about changing but gp thinks it's for the best and I'm struggling quite a bit at the moment so need a new approach. Hope it goes well for you. Let me know!

Thisiswhere123 Sat 25-Oct-14 17:07:25

I've gone from fluoxitine to something else (can't remember what it was) to citlopram and now to Venlafaxine in the space of a year. Don't worry about switching meds, I'm a bit of a pro now! Most changes were an improvement and the one that wasn't was switched quickly. I approach each change with the frame of mind that this will be the one that's really going to work. Remember you need to give it 4-6 weeks to really see if it's better and after that don't be afraid to say it isn't if it's not working for you. My doc just asks how it's going and I give a good, bad or indifferent type response and the dose or med gets altered as simple as that.
Haven't been on Venlafaxine that long but so far so good, this really might be the one.... smile

slushie Tue 04-Nov-14 19:32:39

Just coming back to this.
I have been taking it for 10 days and its not going great.
I am having very back nausea and vomiting, I can't face food and feel very weak and unwell. I spoke to a gp tonight who has told me to stop taking it. Have a week without meds and make an appointment to see where to go from there.
I'm really scared now sad
Thank you for all your reassurance it really did help.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now